MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 10 CM, INLINE GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 10 CM, INLINE GRIP; INSTRUMENT
Model Number SB-0510IC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are two failed devices from the same lot associated with this event.These devices are captured in medwatches with patient identifiers (b)(6) and (b)(6).This medwatch is for the patient identifier (b)(6).Due diligence was performed for this event with additional information provided.The device is returned, and an evaluation completed for it.The user¿s complaint was confirmed.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Upon inspection of the device, it was observed that tissue pad was worn, partly peeled.Root cause for the event cannot be conclusively determined.However, it is likely that the tissue pad was worn, partly peeled off, due to the ultrasound being output with the grasping part closed (including after the tissue was cut) without grasping the tissue.The instructions for use includes the following statements that warn against the issue: ·do not activate output while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.·when cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.
 
Event or Problem Description
As reported for this event by the customer, within 30 minutes during a therapeutic thyroidectomy procedure the device tissue pad detached.Another device was used prior to this one.That device had the tissue pad detached as well.There were no error messages received for the issues.The detaching of the tissue pads was observed visually.The procedure was completed with a third device from the same lot with no delay.Patient did not need additional anesthesia.Total procedure time was less than two hours.There is no harm or adverse impact to the patient.The functional mode and settings at the time of the event was seal and cut 1, level 3.Device was inspected prior to use with no abnormality noted.The intelligent tissue monitoring (itm) setting was on during the procedure.The connections to the generator were checked.The cords of transducer and other medical device cords were not bundled together.

Brand Name
SONICBEAT 5 MM, 10 CM, INLINE GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16004324
Report Number9614641-2022-00787
Device Sequence Number6679257
Product Code LFL
UDI-Device Identifier04953170308970
UDI-Public04953170308970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSB-0510IC
Device Lot Number25K 09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
USG-400ESG-400TD-SB400
Patient SexUnknown